5 ms·
> being overweight will be a choice Not everyone can take these drugs. Some people will have severe side effects. It's very common to have nausea, vomiting, et
by maleldil 2y ago
> being overweight will be a choice
Not everyone can take these drugs. Some people will have severe side effects. It's very common to have nausea, vomiting, etc., and some people will experience these frequently enough that the prescribing doctor will rescind the prescription.
- abirch 2y agogastroparesis is a real side effect two, it’s where the food in your digestive tract stops moving. As in 30% of food is present after 4 hours The rate is over 1% which isn’t a lot nor is it nothing https://jamanetwork.com/journals/jama/fullarticle/2810542 https://jamanetwork.com/journals/jama/fullarticle/2810542
- cyberax 2y agoIt looks like it's mostly caused by having too high doses of GLP-1 too soon.
- abirch 2y agoI’m not about the root cause. I’m on a GLP-1 and while doing a premortem on my medication I saw that this, vomiting, and burps were common.
- cyberax 2y agoI've been using GLP-1 agonists since before Ozempic, and by now I have no side effects from them. My doctor said that she now titrates the dose up slower than the recommended monthly increments and the side effects are less frequent. Another problem is that GLP-1 drugs seem to synergize with other drugs that can cause GI issues.
- taurath 2y agoI tried, I got some results but it meant that my entire body’s digestive system felt like it stopped working. Constipation, nausea at the drop of a hat, finding I’d have to take a fast acting prescription anti nausea multiple times a day. I’m not that overweight, and I felt like my body was getting far less healthy and like I was starving myself. This is on the lowest starter dose, too! It just… yeah, it works as I’d expect an extreme appetite suppressant would.
- xattt 2y agoAre these the same effects that folks would get if they stopped eating cold turkey? Would Zofran throughout the day help with the side effects until the body adjusted?
- j_timberlake 2y agoThose side effects are from injecting weekly doses, right? I'm curious if daily oral doses which are smaller will solve a bunch of these problems at once, while also mitigating the supply-chain problems.
- brianbreslin 2y agoThe oral semaglutide (sublingual dissolving) is like 10% as effective as the injected version. But it presumably could be given in higher doses to counteract that. I'd be shocked if the manufacturers aren't working on a more effective non-injectable version.
- esseph 2y agoMy wife was on daily doses and it made no difference. She's now having long-term problems, over a year after getting off of it.
- WaxProlix 2y agoWhat side effects/problems are you referring to?
- esseph 2y agoNon-stop nausea and uncontrollable vomiting every day since. She's been to numerous doctors and even got her stomach scoped. https://time.com/7130456/ozempic-side-effects-wegovy-mounjaro-gastroparesis-weight-loss/ https://time.com/7130456/ozempic-side-effects-wegovy-mounjar...
- WaxProlix 2y agoThat sounds awful :( sorry yall are going through that.
- loeg 2y agoFWIW, you can inject half as much twice a week, or whatever schedule works for you. I do it every 3-4 days.
- ChiperSoft 2y agoThis was me. I’ve been on them for four years and actually gained fifty pounds The drug keeps me from binge eating, which is huge, but if I take enough to actually lose weight then I have weekly bouts of food poisoning because the sugars in my gut start to ferment. An entire day sitting on the toilet while holding a bucket because it’s coming out both ends.